MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 11CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 11CM; CATHETER, PERCUTANEOUS
Model Number IPN030737
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The complaint is reported as: "in the continuous cardiac surveillance resuscitation unit, the catheter was inserted in the patient.The catheter was found with one of the lumen separated from the hub, both on proximal and distal ends." the extension line was separated from both the luer hub and the juncture hub.The catheter was removed and a peripheral venous line was inserted in the patient.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen cvc and three stopcocks for investigation.Visual inspection of the catheter revealed the distal extension line had separated from the juncture hub.The separation point was jagged.The distal extension line was also separated directly adjacent to the distal luer hub.The total length of the catheter body measured 117 mm which is within specifications of 110.5mm - 127 mm per catheter product drawing.The outer diameter of the distal lumen measured to be 2.19mm which is within specifications of 2.13mm - 2.21mm per product drawing.The inner diameter of the distal lumen measured to be 1.45mm which is within specifications of 1.42mm - 1.50mm per product drawing.This indicates that the wall thickness measured within specifications.The inner diameter of the juncture hub molding cavity for the distal extension line measured 0.097".The ifu provided with this kit states the following: "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the proximal and medial lumens were each flushed with a lab inventory syringe.Biological material exited both lumens.Both lumens were flushed a second time and operated as intended.Functional inspection could not be performed on the distal extension line since the luer hub was separated.A manual tug test confirmed the proximal and medial luer hubs were secured to their respective extension lines.A manual tug test could not be performed on the distal extension line since the luer hub was separated.The manufacturing site was consulted.Per manufacturing, the observed damage is not manufacturing related.The rest of the extension line can be seen in the juncture hub, which indicates that it was molded correctly.The most probable cause for such an issue is that undue force was applied, which caused the breakage.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit states the following: "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the reported complaint of an extension line/juncture hub separation was confirmed through complaint investigation.Visual inspection of the catheter revealed the distal extension line had separated from the juncture hub.The separation point was jagged.Per manufacturing, the observed damage is not manufacturing related.The rest of the extension line can be seen in the juncture hub, which indicates that it was molded correctly.The most probably cause for such an issue is that undue force was applied to the extension line.Based on the sample returned and the comments from the manufacturing site it was determined that unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 11CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12600448
Report Number3006425876-2021-00947
Device Sequence Number11812316
Product Code DQY
UDI-Device Identifier10801902028942
UDI-Public10801902028942
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2025
Device Model NumberIPN030737
Device Catalogue NumberCS-10853
Device Lot Number71F21C0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.